Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2011, 5:34 PM EDT for Berkeley County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 5, 2011, 6:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 120 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS52 KCHS 052134
SVRCHS
SCC015-052230-
/O.NEW.KCHS.SV.W.0158.110705T2134Z-110705T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR CROSS...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CROSS...NORTHERN LAKE MOULTRIE...EADYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3315 8019 3326 8032 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8008
3350 7996 3344 7986 3341 7985 3338 7980
3338 7979 3333 7975 3331 7968
TIME...MOT...LOC 2135Z 244DEG 5KT 3330 8020
$$4 follow-up statements
480
WWUS52 KCHS 052138
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT TUE JUL 5 2011
SCC015-052230-
/O.CON.KCHS.SV.W.0158.000000T0000Z-110705T2230Z/
BERKELEY SC-
538 PM EDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOOREFIELD...OR ABOUT 13 MILES NORTHWEST OF MONCKS
CORNER...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
&&
LAT...LON 3315 8019 3326 8032 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8008
3350 7996 3344 7986 3341 7985 3338 7980
3338 7979 3333 7975 3331 7968
TIME...MOT...LOC 2138Z 244DEG 5KT 3330 8020
$$827
WWUS52 KCHS 052152
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT TUE JUL 5 2011
SCC015-052230-
/O.CON.KCHS.SV.W.0158.000000T0000Z-110705T2230Z/
BERKELEY SC-
552 PM EDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CROSS...OR ABOUT 14 MILES NORTHWEST OF MONCKS CORNER...
MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3315 8019 3326 8032 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8008
3350 7996 3344 7986 3341 7985 3338 7980
3338 7979 3333 7975 3331 7968
TIME...MOT...LOC 2152Z 223DEG 5KT 3334 8017
$$507
WWUS52 KCHS 052209
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE JUL 5 2011
SCC015-052230-
/O.CON.KCHS.SV.W.0158.000000T0000Z-110705T2230Z/
BERKELEY SC-
609 PM EDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PRIOLEAU...OR ABOUT 18 MILES NORTHWEST OF MONCKS
CORNER...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION AND NORTHERN LAKE
MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3344 7994 3334 7993 3326 8012 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3351 8008 3350 7996 3350 7995
TIME...MOT...LOC 2209Z 223DEG 5KT 3340 8020
$$665
WWUS52 KCHS 052222
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT TUE JUL 5 2011
SCC015-052232-
/O.EXP.KCHS.SV.W.0158.000000T0000Z-110705T2230Z/
BERKELEY SC-
622 PM EDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BERKELEY COUNTY
WILL EXPIRE AT 630 PM EDT...
AT 618 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3344 7994 3334 7993 3326 8012 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3351 8008 3350 7996 3350 7995
TIME...MOT...LOC 2222Z 223DEG 5KT 3341 8019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:32 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 3:32 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT TUE JUL 5 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK. A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION THIS WEEKEND AND STALL BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED TO SCATTERED CONVECTION WILL CONTINUE INTO THE EVENING...THEN LIKELY DIMINISH OVERNIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. WILL NEED TO KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST MUCH OF THE NIGHT HOWEVER GIVEN THE CONTINUATION OF DEEP MOISTURE AND GENERAL ASCENT TO THE EAST OF THE UPPER LOW OVER THE GULF OF MEXICO. LOWS GENERALLY IN THE LOWER TO MID 70S AWAY FROM THE COAST. SMOKE...AN 800-900 ACRE WILDFIRE NORTH OF WALTHOURVILLE IN LIBERTY COUNTY AS WELL AS WELL AS THE NEARLY 300000 ACRE WILDFIRE IN THE OKEFENOKEE SWAMP CONTINUE TO BURN. HAVE SEEN VISIBILITIES IMPROVE LATE THIS AFTERNOON DUE TO IMPROVED VERTICAL MIXING AND DISPERSION. HOWEVER...SMOKE COULD RETURN THIS EVENING AS WINDS BECOME ONSHORE AGAIN WITH THE SEA BREEZE. A MORE STABLE MARINE ENVIRONMENT BEHIND THE SEA BREEZE NEAR THE COAST ALONG WITH NORMAL NIGHTTIME STABILIZATION COULD YIELD TO LOWERING VISIBILITIES OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST GEORGIA CLOSER TO THE FIRES. WILL CONTINUE TO HIGHLIGHT IN A SPECIAL WEATHER STATEMENT...ALTHOUGH DENSE SMOKE ADVISORIES COULD NOT BE RULED OUT IF VISIBILITIES OF ONE QUARTER MILE OR LESS OCCUR OR BECOME EXPECTED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A DEEP LAYER ATLANTIC RIDGE IS EXPECTED TO HOLD ON THROUGH THE PERIOD. MID-LEVELS WILL REMAIN QUITE WARM /500 MB TEMPS WARMER THAN -6C/ DURING THIS TIME BUT LOW-LEVEL THETA-E WILL ALLOW FOR SCATTERED DIURNAL SHOWERS/STORMS EACH DAY. SOME DRY AIR ALOFT MAY ALLOW FOR ISOLATED SEVERE STORMS WITH DAMAGING WIND GUSTS THE PRIMARY HAZARD. THE ONLY POTENTIAL CAVEAT IS A TROPICAL WAVE IN THE BAHAMAS THAT COULD MOVE UP THE SOUTHEAST COAST THU-FRI. THE GUIDANCE IS SPLIT ON THIS SYSTEM BUT AT A MINIMUM WE COULD SEE SOME UPPER VORTICITY MOVING UP THE COAST LATE IN THE WEEK. UNTIL THERE IS MORE MODEL CONTINUITY WE ARE STICKING WITH SCATTERED SHOWERS/STORMS EACH DAY WITH HIGHS IN THE LOWER TO MIDDLE 90S AND LOWS IN THE 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE DEEP LAYER ATLANTIC RIDGE HOLDS AND EVEN STRENGTHENS A BIT THROUGH SUNDAY. THEN A STRONGER RIDGE OVER THE CENTRAL U.S. BUILDS AND STRENGTHENS EASTWARD BY MONDAY AND TUESDAY. THIS MAKES IT DIFFICULT TO BELIEVE THAT A SURFACE FRONT WILL BE ABLE TO MAKE IT VERY FAR SOUTH TOWARD THE AREA BY LATER SATURDAY AND SUNDAY. THINK ANY FRONT THAT MAKES IT DOWN WILL BE WEAK AND LIKELY STALL NEAR OR SLIGHTLY NORTH OF THE REGION BY THE WEEKEND. MODELS KEEP A WEAK TROUGH FEATURE/FRONT THROUGH EARLY NEXT WEEK...WHICH MAY HELP TO BE A FOCUS FOR HIGHER RAINFALL CHANCES. ANOTHER FACTOR THAT COULD PLAY INTO THE PRECIP FORECAST FOR THIS PERIOD IS HOW MUCH IF ANY TROPICAL MOISTURE REACHES THE AREA. GIVEN THE MUCH WEAKER AND FURTHER SOUTH SOLUTION OF THE TROPICAL WAVE MENTIONED ABOVE...THE IMPACT FOR ANY MOISTURE WOULD BE RATHER LOW. THEREFORE...HAVE KEPT LOW END CHANCE POPS THROUGH THIS PERIOD...MAINLY FOR THE AFTERNOON. THE TWO MAIN FEATURES TO FOCUS CONVECTION WOULD LIKELY BE THE STALLED FRONT OVER OR JUST NORTH OF THE REGION AND THE AFTERNOON SEA BREEZE. FINALLY...KEPT TEMPS NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SMOKE FROM THE GA WILDFIRES WILL LIKELY IMPACT KSAV THROUGH MOST...IF NOT ALL...OF THE TAF PERIOD. HOWEVER...CONFIDENCE IN VSBY/CIG RESTRICTIONS IS LOW BEYOND THIS AFTERNOON SO HAVE KEPT CONDS VFR AFTER 21Z. ALTHOUGH SOME IMPROVEMENT IS EXPECTED EARLY THIS AFTERNOON AS VERTICAL MIXING INCREASES AND THE BULK OF THE SMOKE MOVES OFFSHORE...VSBYS COULD DROP AGAIN LATER THIS AFTERNOON AND EVENING IF SMOKE GETS PUSHED BACK ONSHORE WITH THE SEA BREEZE. ISOLATED TO SCATTERED CONVECTION WILL IMPACT AREAS MAINLY WEST OF THE TERMINALS DURING THE MID AFTERNOON INTO TONIGHT. WITH LIMITED COVERAGE/CHANCES...WILL STICK WITH CB/S TO COVER FOR NOW INTO EARLY TONIGHT. IN WAKE OF THE SEA BREEZE LATE TODAY SOUTHERLY WINDS WILL INCREASE TO 10-15 KT...WITH SOME HIGHER GUSTS AT KCHS WHERE THE PRESSURE GRADIENT IS A LITTLE TIGHTER. EXTENDED AVIATION OUTLOOK...MAINLY VFR...PERHAPS INTERRUPTED BY BRIEF MVFR OR LOWER CONDITIONS IN DIURNAL THUNDERSTORMS THROUGH THE PERIOD. && .MARINE... TONIGHT...SUB-TROPICAL HIGH PRESSURE WILL AGAIN PREVAIL ACROSS THE LOCAL WATERS. S WINDS WILL SURGE THIS EVENING AND THE FIRST HALF OF THE NIGHT DUE TO THE SEA BREEZE AND INCREASING LOW-LEVEL JET BEFORE DIMINISHING TOWARD DAYBREAK. CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS. IN ADDITION...MARINERS SHOULD BE ON THE ALERT FOR REDUCED VISIBILITIES CAUSED BY SMOKE FROM WILDFIRES ACROSS SOUTHERN GEORGIA...ESPECIALLY ACROSS THE NEARSHORE GEORGIA COASTAL WATERS. WEDNESDAY THROUGH SUNDAY... DEEP LAYER ATLANTIC RIDGE WILL REMAIN THE DOMINANT WEATHER FEATURE WEDNESDAY INTO THE WEEKEND. THE ONLY POTENTIAL ISSUE IS A TROPICAL WAVE IN THE BAHAMAS THAT COULD MOVE UP THE SOUTHEAST COAST THU-FRI. THIS WOULD RESULT IN MORE VARYING WIND DIRECTIONS/SPEEDS THAN WE ARE CURRENTLY FORECASTING. SINCE THE GUIDANCE IS NOT IN MUCH AGREEMENT ON THIS FEATURE WE STUCK WITH A MORE CLIMATOLOGICALLY FAVORED WIND PATTERN WITH MAINLY SOUTHERLY FETCH WITH THE STANDARD DAILY FLUCTUATIONS WITH THE NOCTURNAL JET AND AFTERNOON SEABREEZE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/JRL
Hazardous weather outlook, Jul 5, 4:27 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 AM EDT TUE JUL 5 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-060830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 427 AM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, Jul 5, 4:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 2 SE SAINT STEPHEN 33.38N 79.90W
07/05/2011 E60 MPH BERKELEY SC TRAINED SPOTTER
ESTIMATE OF 60 TO 70 MPH WINDS WITH NICKEL SIZE HAIL
&&
EVENT NUMBER CHS1100627
FWASpecial weather statement, Jul 5, 5:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 503 PM EDT TUE JUL 5 2011 GAZ100-101-116-052145- BULLOCH-EFFINGHAM-INLAND BRYAN- 503 PM EDT TUE JUL 5 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES THROUGH 545 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MARLOW...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCHTON...EDEN...GUYTON...MARLOW AND PINEORA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3242 8146 3226 8119 3215 8138 3222 8159 TIME...MOT...LOC 2103Z 163DEG 2KT 3225 8142
Local storm report, Jul 5, 5:10 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 S SAINT STEPHEN 33.38N 79.92W
07/05/2011 E1.00 INCH BERKELEY SC PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL NEAR HIGHWAY 52.
&&
EVENT NUMBER CHS1100628
DPBLocal storm report, Jul 5, 5:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL SAINT STEPHEN 33.40N 79.92W
07/05/2011 E0.75 INCH BERKELEY SC TRAINED SPOTTER
A SPOTTER REPORTED PENNY SIZE HAIL IN SAINT STEPHEN.
&&
EVENT NUMBER CHS1100629
DPBSpecial weather statement, Jul 5, 5:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE JUL 5 2011
GAZ137-140-052145-
INLAND MCINTOSH-LONG-
512 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...TIBET AND TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3143 8161 3145 8162 3147 8162 3149 8165
3154 8167 3156 8170 3159 8172 3166 8169
3158 8145 3139 8157
TIME...MOT...LOC 2112Z 203DEG 2KT 3150 8163Special weather statement, Jul 5, 5:30 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE JUL 5 2011
SCZ045-052200-
INLAND BERKELEY-
530 PM EDT TUE JUL 5 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 600 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...EADYTOWN...EASTERN LAKE MARION...MONCKS CORNER...NORTHERN
LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SOUTHERN
LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 8009 3317 7994 3312 8019 3327 8030
3330 8026 3336 8024 3339 8025 3340 8023
3344 8023 3346 8020 3346 8015 3348 8016
3350 8013
TIME...MOT...LOC 2130Z 241DEG 5KT 3328 8017The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:48 PM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Jul 5, 3:41 PM EDT | Special Weather Statement | CHS | Jasper | 34 min |
| Jul 5, 4:28 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 32 min |
| Jul 5, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 38 min |
| Jul 5, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 42 min |
| Jul 5, 5:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 5, 7:06 PM EDT | Special Weather Statement | CHS | Allendale | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.